Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 86, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 24, 2025, 4:20 PM CDT for Andrews County, Gaines County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2025, 4:20 PM CDT (21:20 UTC)
- Expired
- Jul 24, 2025, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 74 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1449 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WGUS54 KMAF 242120
FFWMAF
TXC003-165-250030-
/O.NEW.KMAF.FF.W.0086.250724T2120Z-250725T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
420 PM CDT Thu Jul 24 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northeastern Andrews County in western Texas...
Southeastern Gaines County in western Texas...
* Until 730 PM CDT.
* At 420 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Andrews, Florey, Andrews County Airport and Frankel City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3267 10256 3270 10234 3231 10225 3227 10282
3264 10272
FLASH FLOOD...RADAR INDICATED
$$
941 follow-up statement
262
WGUS74 KMAF 242313
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
613 PM CDT Thu Jul 24 2025
TXC003-165-250030-
/O.CON.KMAF.FF.W.0086.000000T0000Z-250725T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Andrews TX-Gaines TX-
613 PM CDT Thu Jul 24 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT THIS
EVENING FOR NORTHEASTERN ANDREWS AND SOUTHEASTERN GAINES COUNTIES...
At 613 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Andrews, Florey, Andrews County Airport and Frankel City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3267 10256 3270 10234 3231 10225 3227 10282
3264 10272
FLASH FLOOD...RADAR INDICATED
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:45 PM CDT, 1 hour 35 minutes earlier. Its key messages:
- Updated at 1238 PM CDT Thu Jul 24 2025
- There is a chance of thunderstorms this afternoon and evening, mainly in the vicinity of the Davis Mountains. Any storms that do develop will be accompanied by frequent lightning, small hail, brief, gusty winds, and locally heavy rainfall.
- Temperatures will increase through Saturday, then decrease a few degrees Sunday through Thursday. Rain chances will remain low (10-30%) and stay confined mainly to the Davis Mountains and higher terrain to the north and west.
Area forecast discussion, Jul 24, 2:45 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT Thu Jul 24 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1238 PM CDT Thu Jul 24 2025 - There is a chance of thunderstorms this afternoon and evening, mainly in the vicinity of the Davis Mountains. Any storms that do develop will be accompanied by frequent lightning, small hail, brief, gusty winds, and locally heavy rainfall. - Temperatures will increase through Saturday, then decrease a few degrees Sunday through Thursday. Rain chances will remain low (10-30%) and stay confined mainly to the Davis Mountains and higher terrain to the north and west. && .SHORT TERM... (This afternoon through Friday night) Issued at 1238 PM CDT Thu Jul 24 2025 Forecast remains on track with isolated to scattered storms expected to develop over the next couple of hours, particularly over the Davis Mountains northward into southeast New Mexico. This activity will push to the east and northeast into this evening before decaying. Main threat will continue to be localized flash flooding, but these storms will also contain gusty winds and lightning. Have kept the broad 10% PoPs inherited from the previous forecast to denote some uncertainty in just how far east some of this activity may get. Temperatures settle into the 70s for most with 60s in the higher terrain. Into Friday, the ridge to the east continues to hold on and continue to keep rain chances overall low (10-30%) for our area with the Davis Mountains having the higher end of those chances. Highs top out in the upper 90s to near 100F for most with 105F+ possible in Big Bend. Near to above normal temperatures continue for Friday night. -Stickney && .LONG TERM... (Saturday through Wednesday) Issued at 1238 PM CDT Thu Jul 24 2025 Saturday, the upper ridge is forecast to be centered over Georgia/South Carolina, but will nevertheless extend west through West Texas and Southeast New Mexico and beyond Baja del Sur into the Pacific. To the south, an inverted trough will be moving west through south Texas into Mexico. Saturday looks to be the warmest day of the extended, with highs topping out ~ 3-5 F above normal. Even so, these warm temperatures will not come anywhere close to heat product criteria. Sunday, the aforementioned inverted trough muscles into the lower Trans Pecos, reducing thicknesses and bringing a respite from the warm weather, and perhaps the coolest day of the extended as highs come in right around climatology. Temperatures will slowly increase Monday through Wednesday, but the lingering effects of the trough will still be evident, as highs Thursday will round out the extended only ~ 2-4 F above normal. Unfortunately during the extended, a recurring LLJ every night will keep mixing in play, and overnight lows an uncomfortable 4-5 F above normal on average. Despite the inverted trough, rain chances will remain tepid, confined mostly to the Davis Mountains and, to a lesser extent, the higher terrain to the north and west. Best chances look to be Monday afternoon as the inverted trough pushes through the Presidio Valley, but even then chances look marginal at best. In addition, PWATs are forecast to drop to around 0.80" by midweek, or just under the 10th percentile. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Thu Jul 24 2025 VFR continues at all terminals. TEMPOs included for all but MAF where highest confidence of at least TS possible this afternoon/evening. Radar trends will guide necessity for amendments. Winds remain light(~10kt or less) outside of any convection and shift southeasterly overnight. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 100 73 98 / 10 10 0 0 Carlsbad 71 97 71 99 / 10 10 0 0 Dryden 74 101 73 97 / 10 10 0 0 Fort Stockton 74 99 73 97 / 20 10 0 0 Guadalupe Pass 68 90 70 91 / 10 10 0 0 Hobbs 68 96 70 96 / 10 10 0 0 Marfa 64 89 63 91 / 10 30 0 10 Midland Intl Airport 75 99 73 97 / 10 10 0 0 Odessa 74 98 73 96 / 10 10 0 0 Wink 72 99 72 99 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM.... AVIATION...93
In the hours before
Special weather statement, Jul 24, 3:52 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
352 PM CDT Thu Jul 24 2025
TXZ045-050-242130-
Andrews TX-Gaines TX-
352 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ANDREWS AND
SOUTHEASTERN GAINES COUNTIES THROUGH 430 PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Andrews, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Florey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3238 10233 3234 10272 3264 10272 3270 10234
TIME...MOT...LOC 2052Z 172DEG 7KT 3248 10254
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
94Special weather statement, Jul 24, 4:00 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
300 PM MDT Thu Jul 24 2025
NMZ034-242130-
Southern Lea County NM-
300 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LEA COUNTY THROUGH
330 PM MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Eunice Airport, or 15 miles southwest of Eunice,
moving north at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eunice Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3217 10320 3211 10349 3242 10360 3247 10324
TIME...MOT...LOC 2100Z 167DEG 5KT 3231 10337
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
94The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:37 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Jul 23, 10:06 PM CDT | Special Weather Statement | MAF | Pecos | 24 min |
| Jul 23, 10:32 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jul 24, 3:12 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 49 min |
| Jul 24, 3:52 PM CDT | Special Weather Statement | MAF | Andrews | 38 min |
| Jul 24, 4:00 PM CDT | Special Weather Statement | MAF | Loving | 30 min |
| Jul 24, 4:24 PM CDT | Special Weather Statement | MAF | Andrews | 36 min |
| Jul 24, 4:30 PM CDT | Special Weather Statement | MAF | Reeves | 30 min |
| Jul 24, 4:38 PM CDT | Special Weather Statement | MAF | Dawson | 37 min |
| Jul 24, 6:22 PM CDT | Special Weather Statement | MAF | Cochran | 53 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.